Alert archive / Florida / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 76, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Jul 3, 2005, 3:47 PM EDT for Volusia County, Florida. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 3, 2005, 3:47 PM EDT (19:47 UTC)
- Expired
- Jul 3, 2005, 4:22 PM EDT
- In force
- 35 min
- Issued by
- NWS Melbourne, FL
- Area
- Counties, with a storm outline in the text
County Volusia County, FL
The radar
The Melbourne radar (KMLB), 91 km from the middle of the area, began a volume at 19:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 7.8 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1651 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 639 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KMLB 031947 SVRMLB FLC127-032030- /O.NEW.KMLB.SV.W.0076.050703T1947Z-050703T2030Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MELBOURNE FL 347 PM EDT SUN JUL 3 2005 THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN VOLUSIA COUNTY IN EAST CENTRAL FLORIDA THIS INCLUDES THE CITIES OF...OAK HILL...EDGEWATER * UNTIL 430 PM EDT * AT 340 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED NEAR OAK HILL...AND MOVING EAST AT 10 MPH. SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MILES AN HOUR AND OR LARGE DESTRUCTIVE HAIL. FREQUENT TO EXCESSIVE LIGHTNING AND VERY HEAVY RAIN WILL ALSO BE POSSIBLE. IF THE STORM APPROACHES YOU...SEEK SHELTER IN AN ENCLOSED BUILDING ON THE LOWEST FLOOR. KEEP AWAY FROM WINDOWS. LAT...LON 2889 8104 2874 8093 2894 8054 2913 8068 $$ RL
1 follow-up statement
000 WWUS52 KMLB 032022 SVSMLB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 422 PM EDT SUN JUL 3 2005 FLC127-032032- /O.CAN.KMLB.SV.W.0076.000000T0000Z-050703T2030Z/ VOLUSIA FL- 422 PM EDT SUN JUL 3 2005 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN VOLUSIA COUNTY IS CANCELLED... AT 422 PM EDT NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAD WEAKENED AND WAS NO LONGER CAPABLE OF PRODUCING DAMAGING WINDS OR LARGE HAIL. AS A RESULT...THE WARNING HAS BEEN CANCELLED. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE LATEST SEVERE WEATHER INFORMATION. LAT...LON 2889 8104 2874 8093 2894 8054 2913 8068 $$ RL
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 2:45 PM EDT, 1 hour 2 minutes earlier.
Area forecast discussion, Jul 3, 2:45 PM EDT, 1 hour 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 245 PM EDT SUN JUL 3 2005 .DISCUSSION... SWRLY FLOW BLO 3KFT CONTINUES TO WEAKEN WITH THE ATLC RIDGE AXIS BUILDING NORTH FROM THE S PENINSULA. SEABREEZE IS APPARENT OVER THE IMMEDIATE COASTAL WATERS OF BREVARD COUNTY...A RARE SIGHT AS THE SWRLY FLOW ALOFT WAS NOT STRONG ENOUGH TO PREVENT THE BOUNDARY FROM FORMING...BUT STRONG ENOUGH TO PUSH DIFFERENTIAL HEATING BOUNDARY JUST OFF THE COAST. FURTHER S TOWARD THE RIDGE AXIS THE GRADIENT FLOW WEAKENS...ALLOWING THE SEABREEZE TO PUSH ONSHORE...THOUGH THE FLOW IS STRONG ENOUGH TO KEEP THE BREEZE PINNED E OF I-95. NUMEROUS SHRA/TSRA OVER THE NRN CWA THIS AFTN WILL USE UP MOST OF THE CONVECTIVE ENERGY BY EARLY EVENING. WHILE THE DIURNAL CONVECTION WILL CONTINUE INTO THE EARLY EVENING HRS...THE CRUX OF THE ACTIVITY WILL MOST LIKELY OCCUR BEFORE 6PM THIS EVENING. THE DEEP SWRLY STEERING FLOW ABV THE BOUNDARY LYR WILL PUSH DEVELOPING SHRA/TSRA ACTIVITY FROM THE INTERIOR ACROSS THE DEVELOPING SEABREEZE. ANY LINGERING CONVECTION WILL HAVE LIMITED COVERAGE... WITH SLIGHTLY HIGHER POPS OVER THE COAST TO ACCOUNT FOR POSSIBLE SEABREEZE/OUTFLOW INTERACTION. PRECIP SHOULD BE DONE WELL BEFORE MIDNIGHT WITH QUIET WX IN STORE OVERNIGHT. HIGH DEWPOINTS WILL KEEP MIN TEMPS ABV CLIMO...MAINLY IN THE M70S. MON-WED...SHORT RANGE GUIDANCE DIFFERS SOME W/R/T THE SPEED AT WHICH THE LOW-MID LEVEL RIDGE AXES LIFT NWD INTO FL. NAM/NGM ARE SLOWER AND HAVE THE SFC-H70 HIGH CTRS OVER SOUTH FL BY MON 18Z. THE GFS HAS BOTH CTRS OFFSHORE...BUT WITH THEIR RESPECTIVE AXES FARTHER NORTH (VRB) RESULTING IN A SLIGHTLY STRONGER AND MORE SRLY FLOW. THE FORMER MODELS ALSO RETREAT THE HIGHS WWD INTO THE ERN GOMEX ON TUE...RESULTING IN LIGHT N-NW FLOW AT H70...WHILE THE GFS KEEPS THINGS SIMILAR TO MON. THU-SUN...MED RANGE GUIDANCE CONTINUES TO SHOW AMPLIFICATION OF THE LONG WAVE PATTERN H50 OVER THE CONUS...WITH RIDGING DEVELOPING OVER THE WEST AND TROUGHING ACROSS THE EAST. THE MODEL SUITES HAVE BEEN WAVERING A BIT ON JUST HOW FAR SOUTH INTO THE SERN CONUS TROUGHING DEVELOPS...AND HOW FAST/FAR H50 HEIGHTS FALL OVER FL. THIS WILL DETERMINE HOW FAR THE SFC RIDGE GETS SUPPRESSED SWD AND TO WHAT EXTENT SFC-STEERING LEVEL WINDS VEER TWD THE SW ON THU/FRI. THE LATEST TREND HAS BEEN TWD SLIGHTLY LWR HEIGHTS...THOUGH NOTHING MAJOR. PLAN TO KEEP THE OVERALL FCST TREND INTACT...WITH GRADUAL VEERING/MOISTENING...AND POPS PUSHING BACK UP TO AROUND CLIMO. EXTENT THAT THE MID LEVEL RIDGE WEAKENS WILL BE DOUBLY IMPORTANT SINCE THE TWAVE CURRENTLY EAST OF THE LESSER ANTILLES SHOULD BE APPROACHING THE LONGITUDE OF FLORIDA LATE IN THE WEEK. WHILE FLOW WILL BE BACKING TO SE...THE EXTENT OF INCREASE IN WINDS/MOISTURE SEEN IN THE GFS (AND TO A LESSER EXTENT THE ECM) IS IN LARGE PART DUE TO THEIR SOLNS SHOWING A T.C. PASSING (JUST) SOUTH OF THE STATE. BEING IN THE D5+ TIME FRAME...IT IS MUCH TOO EARLY TO DO ANYTHING OTHER THAN MAKE MENTION OF THIS...AS GUIDANCE WILL NO DOUBT SHOW CHGS FROM RUN TO RUN. PLENTY OF TIME TO WATCH SCENARIO EVOLVE. && .MARINE... NO HIGHLIGHTS. SFC RIDGE AXIS WILL BE MOVING NWD OVER ECFL EARLY IN THE WEEK...DRIFTING BACK SOUTH A BIT BY THU...AND THEN BACK NORTH AGAIN TWD NEXT WEEKEND. MAINLY LIGHT FLOW MOST OF THE WEEK...WITH INCREASING SE FLOW BY FRI. SE FLOW MAY FRESHEN MORE THAN ADVERTISED BY FRI DUE TO AFOREMENTIONED TROPICAL FEATURE. && .AVIATION... THRU 22Z NMRS MVFR SHRA/ISOLD IFR TSRA OVER THE INTERIOR/COAST N OF A KISM-KXMR LINE...SCT SHRA/TSRA S OF THE LINE. STORMS S OF KMLB WILL HAVE THE POTENTIAL TO PRODUCE LIFR CONDITIONS WITH SFC WIND G25KT AFT 19Z SHOULD THE EAST COAST SEA BREEZE FORM. AFT 22Z...LCL MVFR SRHAS...CIG MAINLY ABV FL060. && .PRELIMINARY POINT TEMPS/POPS... DAB 75 93 75 92 / 30 40 20 30 MCO 75 95 76 96 / 20 40 20 30 MLB 76 91 76 92 / 30 20 10 20 VRB 76 90 76 92 / 30 20 10 20 && .MLB WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...BRAGAW LONG TERM....CRISTALDI
Hazardous weather outlook, Jul 3, 5:09 AM EDT, 10 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 509 AM EDT SUN JUL 3 2005 AMZ550-555-570-575-FLZ041-044>047-053-054-058-059-064-141-144-147- 031500- COASTAL VOLUSIA-COCOA BEACH TO JUPITER INLET 20 NM TO 60 NM OFFSHORE- COCOA BEACH TO JUPITER INLET OUT TO 20 NM- FLAGLER BEACH TO COCOA BEACH 20 NM TO 60 NM OFFSHORE- FLAGLER BEACH TO COCOA BEACH OUT TO 20 NM-INDIAN RIVER- INLAND VOLUSIA-MARTIN-NORTHERN BREVARD-NORTHERN LAKE-OKEECHOBEE- ORANGE-OSCEOLA-SEMINOLE-SOUTHERN BREVARD-SOUTHERN LAKE-ST. LUCIE- 509 AM EDT SUN JUL 3 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT ...THUNDERSTORM IMPACT... THE COVERAGE OF SHOWERS AND LIGHTNING STORMS TODAY WILL AGAIN BE GREATER THAN NORMAL FOR EARLY SUMMER. STORMS WILL INITIALLY DEVELOP OVER THE WESTERN SIDE OF THE STATE DURING THE MORNING AND WILL MOVE EAST AT 10 TO 15 MPH...POSSIBLY REACHING THE INTERIOR COUNTIES AS EARLY AS LATE MORNING AND LASTING WELL INTO THE AFTERNOON. A FEW STORMS WILL REACH THE ATLANTIC COASTAL COUNTIES DURING THE EARLY AFTERNOON...HOWEVER THE MAJORITY OF STORMS NEAR THE COAST WILL OCCUR DURING THE MID TO LATE AFTERNOON AS THE EAST COAST SEA BREEZE DEVELOPS AND INTERACTS WITH THE PREVAILING WIND FLOW FROM THE WEST. A FEW OF THE STRONGEST STORMS THIS AFTERNOON WILL POSSESS FREQUENT LIGHTNING AND STRONG WIND GUSTS OF 35 TO 40 MPH...ESPECIALLY NEAR THE COAST. SCATTERED STORMS WILL LINGER INTO THE EVENING...ESPECIALLY ALONG THE COAST. ...FLOOD IMPACT... ISOLATED AREAS OVER THE INTERIOR MAY RECEIVE ONE TO TWO INCHES OF RAIN THIS AFTERNOON IN A SHORT PERIOD OF TIME AS STORMS TRAVERSE FROM WEST TO EAST ACROSS THE STATE. STORM COVERAGE IS EXPECTED TO BE GREATEST NEAR THE EAST COAST...ESPECIALLY SOUTH OF CAPE CANAVERAL THIS AFTERNOON...WHERE ISOLATED SPOTS MAY RECEIVE UP TO 3 INCHES IN LESS THAN 2 HOURS. WITH MANY AREAS ALREADY NEARLY SATURATED FROM CONSECUTIVE DAYS OF RAINFALL...ADDITIONAL HEAVY RAINS TODAY MAY LEAD TO TEMPORARY FLOODING OF URBAN AND LOW LYING AREAS. ...MARINE THUNDERSTORM GUST IMPACT... A FEW OF THE STORMS WHICH EXIT THE EAST COAST THIS AFTERNOON MAY PRODUCE LOCALLY GUSTY WINDS...BETWEEN 35 AND 40 KNOTS. IN ADDITION...FREQUENT CLOUD TO WATER LIGHTNING AND A RAPID REDUCTION OF VISIBILITY WILL LIKELY ACCOMPANY THE STRONGEST STORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY MORE TYPICAL JULY WEATHER WILL RETURN TO EAST CENTRAL FLORIDA BEGINNING MONDAY...WITH A LOWER COVERAGE OF DAILY SEA BREEZE GENERATED LIGHTNING STORMS. ALTHOUGH STORM COVERAGE WILL BE LOWER THAN RECENT DAYS...THE SCATTERED AFTERNOON STORMS WHICH DEVELOP WILL PRODUCE FREQUENT CLOUD TO GROUND LIGHTNING AND GUSTY WINDS. RAINFALL COVERAGE MAY INCREASE AGAIN LATE IN THE WEEK AS MOISTURE LEVELS ARE FORECAST TO INCREASE YET AGAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY. SPRATT
In the hours before
Special weather statement, Jul 3, 2:58 PM EDT, 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 258 PM EDT SUN JUL 3 2005 FLZ045-031945- ORANGE- 258 PM EDT SUN JUL 3 2005 ...STRONG STORM CAPABLE OF PRODUCING WIND GUSTS UP TO 45 MPH OVER CENTRAL ORANGE COUNTY... AT 250 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STORM CAPABLE OF PRODUCING STRONG WIND GUSTS AND SMALL HAIL OVER PINE CASTLE...OR JUST WEST OF ORLANDO INTERNATIONAL AIRPORT...MOVING NORTHEAST AT 15 MPH. LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS INCLUDE BELLE ISLE AND UNION PARK. RL
Special weather statement, Jul 3, 3:38 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 338 PM EDT SUN JUL 3 2005 FLZ141-032015- COASTAL VOLUSIA COUNTY- 338 PM EDT SUN JUL 3 2005 ...STRONG STORM CAPABLE OF PRODUCING WIND GUSTS UP TO 45 MPH OVER SOUTHEASTERN VOLUSIA COUNTY... AT 330 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STORM CAPABLE OF PRODUCING STRONG WIND GUSTS 6 MILES SOUTHWEST OF OAK HILL...MOVING NORTHEAST AT 15 TO 20 MPH. LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS INCLUDE ELDORA...APOLLO BEACH AND BETHUNE BEACH. RL
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 3:17 PM EDT | Special Marine Warning | MLB | 118 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.